Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Constraints for the normality of monomial subrings and birationality

Authors: Aron Simis and Rafael H. Villarreal
Journal: Proc. Amer. Math. Soc. 131 (2003), 2043-2048
MSC (2000): Primary 13H10; Secondary 14E05, 14E07, 13B22
Published electronically: November 13, 2002
MathSciNet review: 1963748
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $k$ be a field and let ${\mathbf F}\subset k[x_1,\ldots,x_{n}]$ be a finite set of monomials whose exponents lie on a positive hyperplane. We give necessary conditions for the normality of both the Rees algebra $R[\mathbf{F}t]$ and the subring $k[\mathbf{F}]$. If the monomials in $\mathbb{F}$ have the same degree, one of the consequences is a criterion for the $k$-rational map $F\colon{\mathbb P}^{n-1}_k \dasharrow {\mathbb P}^{m-1}_k$ defined by $\mathbf{F}$ to be birational onto its image.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13H10, 14E05, 14E07, 13B22

Retrieve articles in all journals with MSC (2000): 13H10, 14E05, 14E07, 13B22

Additional Information

Aron Simis
Affiliation: Departamento de Matemática, Universidade Federal de Pernambuco, 50740-540 Recife, Pe, Brazil

Rafael H. Villarreal
Affiliation: Departamento de Matemáticas, Centro de Investigación y de Estudios Avanzados del IPN, Apartado Postal 14–740, 07000 México City, D.F., Mexico

PII: S 0002-9939(02)06790-4
Keywords: Birational map, minors, normal ideal, Rees algebras
Received by editor(s): September 10, 2001
Received by editor(s) in revised form: March 7, 2002
Published electronically: November 13, 2002
Additional Notes: The first author was partially supported by a CNPq grant and PRONEX-ALGA (Brazilian Group in Commutative Algebra and Algebraic Geometry)
The second author was supported in part by CONACyT grant 27931E. This author thanks PRONEX-ALGA for their hospitality
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2002 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia